MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD ORAL SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD ORAL SYRINGE
Catalog Number 305220
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd oral syringe label content was incorrect.The following information was provided by the initial reporter: it was reported by customer that they received product with wrong label having different material number.Verbatim: rcc received a complaint via phone.Pir attached.Product complaint - customer called to report that they received mislabel product, the outer cases is listed as (b)(6) lot 3195317, while (b)(4) bags of a 100ea is label (b)(6), the physical product appears to be the outer carton label.Doe (b)(6) 2024, sample available, not used.No pt harm, customer requests replacement (b)(4) of product.
 
Additional Manufacturer Narrative
Eight hundred samples and two photos of 3ml clear oral syringes were received by bd.A quality engineer was able to examine the samples and photos from batch 3195317 regarding item 305220.Two box cartons with applicable carton labels with all applicable product information correctly printed with four bags in each consisting of eight sealed bags of 100 count 3ml clear oral syringes with tip caps included material 305220; however, the label on all eight bags is for 10ml clear oral bags material 305219 with batch 3195317.One photo shows the case carton with the case label as described above, and the other shows one bag of 3ml clear oral syringes with a 10ml label as described above.The condition observed is non-conforming per product specification.During this investigation operators, supervisors, and quality associates were interviewed; and technical logs and the production database were reviewed.The in-line labeler had technical issues and off-line printing was utilized also, most likely resulting in a mix-up of the labels.Potential root cause for the label incorrect defect is associated with the packaging process.Most likely operator error resulted in the reported defect.The following corrective actions will be taken: a quality alert will be sent out to the plant: due: 12/31/2024.A device history record review was completed for provided lot number 3195317 showing no other rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ORAL SYRINGE
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19091076
Report Number1213809-2024-00220
Device Sequence Number12566712
Product Code KYW
UDI-Device Identifier50382903052207
UDI-Public(01)50382903052207(11)230714(10)3195317
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305220
Device Lot Number3195317
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown